MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN TO TRANS-OBTURATOR URETHRAL SUPPORT SYSTEM - HALO; ALIGNTM TO URETHRAL SUPPORT SYSTEM

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN TO TRANS-OBTURATOR URETHRAL SUPPORT SYSTEM - HALO; ALIGNTM TO URETHRAL SUPPORT SYSTEM
Model Number BRD500HL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Discomfort (2330)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient had constant discomfort and continual urinary tract infections which was treated with antibiotics at least once every three months.It was also reported that there was neurological occurrence and there was a possibility that the toxins had created from implant.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample returned for evaluation.It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be due to physician technique.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿adverse events complications associated with the proper implantation of the align® to urethral support system may include, but are not limited to: - postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.- urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.- perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.- irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.- extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.- inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence.¿ h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient had constant discomfort and continual urinary tract infections which was treated with antibiotics at least once every three months.It was also stated that there was a neurological occurrence and a possibility that the toxins had created from implant.

Brand Name
ALIGN TO TRANS-OBTURATOR URETHRAL SUPPORT SYSTEM - HALO
Common Device Name
ALIGNTM TO URETHRAL SUPPORT SYSTEM
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12188468
Report Number1018233-2021-04305
Device Sequence Number2885508
Product Code OTN
UDI-Device Identifier00801741016226
UDI-Public(01)00801741016226
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2011
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2012
Device Model NumberBRD500HL
Device Catalogue NumberBRD500HL
Device Lot NumberHUUJ1346
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;